Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 24, NWS Bismarck, ND

December 5, 200613 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 5, 2006, 3:03 AM MST for 13 counties in North Dakota. It took effect at Dec 5, 2006, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2006, 3:03 AM MST (10:03 UTC)
In effect from
Dec 5, 2006, 11:00 AM MST
Expired
Dec 5, 2006, 5:00 PM MST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 051003
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CST TUE DEC 5 2006

...WIND ADVISORY THIS AFTERNOON FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA...

.A STRONG CLIPPER SYSTEM OVER SOUTHERN SASKATCHEWAN EARLY THIS
MORNING IS FORECAST TO MOVE ACROSS NORTHERN NORTH DAKOTA THIS
MORNING AND SHOULD BE IN CENTRAL MINNESOTA BY EVENING. STRONG
NORTHWEST WINDS WILL ACCOMPANY THE PASSAGE OF THE LOW. THE
STRONGEST WINDS ARE FORECAST OVER SOUTHWESTERN AND FAR SOUTH
CENTRAL NORTH DAKOTA...WHERE WINDS OF 25 TO 35 MPH WITH GUSTS OVER
40 MPH CAN BE EXPECTED THIS AFTERNOON. THE WIND ADVISORY INCLUDES
BOWMAN...DICKINSON...MANDAN...BISMARCK...NAPOLEON AND WISHEK.
THERE IS ALSO A CHANCE OF LIGHT SNOW SHOWERS WITH THE CLIPPER
SYSTEM. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITIES IN THE SNOW SHOWERS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS SHOULD DECREASE THIS EVENING TO 15 TO 25 MPH.

NDZ018>020-033>035-040>047-050-051815-
/O.NEW.KBIS.WI.Y.0024.061205T1800Z-061206T0000Z/
DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY
403 AM CST TUE DEC 5 2006 /303 AM MST TUE DEC 5 2006/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH THIS
AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
1 follow-up statement
000 
WWUS73 KBIS 051732
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CST TUE DEC 5 2006

...WIND ADVISORY THIS AFTERNOON FOR PARTS OF SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA...

.A STRONG CLIPPER SYSTEM OVER NORTHEAST NORTH DAKOTA AT NOON IS
FORECAST TO MOVE INTO NORTHERN MINNESOTA EARLY THIS AFTERNOON AND
SHOULD BE IN EASTERN MINNESOTA BY EVENING. STRONG NORTHWEST WINDS
WILL ACCOMPANY THE PASSAGE OF THE LOW. THE STRONGEST WINDS ARE
FORECAST OVER SOUTHWESTERN AND FAR SOUTH CENTRAL NORTH
DAKOTA...WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED. THE WIND ADVISORY INCLUDES
BOWMAN...DICKINSON...MANDAN...BISMARCK...NAPOLEON AND WISHEK.
THERE IS ALSO A CHANCE OF SNOW SHOWERS WITH THE CLIPPER SYSTEM.
THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITIES IN THE SNOW SHOWERS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS SHOULD DECREASE THIS EVENING TO 15 TO 25 MPH.

NDZ018>020-033>035-040>047-050-060000-
/O.CON.KBIS.WI.Y.0024.061205T1800Z-061206T0000Z/
DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY
1132 AM CST TUE DEC 5 2006 /1032 AM MST TUE DEC 5 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH
THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
HW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 5, 2:49 AM MST, 14 minutes earlier.

Area forecast discussion, Dec 5, 2:49 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CST TUE DEC 5 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
MAIN CONCERN FOR TODAY IS THE CLIPPER SYSTEM WHICH IS CURRENTLY
CENTERED OVER FAR SOUTH CENTRAL SASKATCHEWAN. GOOD WARM ADVECTION
AHEAD OF THE SYSTEM WITH TEMPERATURES RISING OVER WESTERN AND
CENTRAL NORTH DAKOTA FOR THE PAST SEVERAL HOURS. SOUTHERLY WINDS TO
TURN WESTERLY AHEAD OF THE CLIPPER. THE GFS MODEL SEEMS TO HAVE THE
BEST HANDLE ON THIS CLIPPER WITH A CLOSED SURFACE LOW...AND CAPTURED
THE DEEPENING OF THE LOW BY 06Z.

THE LOW IS PROGGED TO MOVE FROM SOUTHEASTERN SASKATCHEWAN AT 6AM TO
NEAR DEVILS LAKE BY NOON...THEN TO CENTRAL MINNESOTA BY 6PM. THE
STRONGEST PRESSURE GRADIENT IS SOUTHWEST OF THE LOW AS IT TRACKS
ACROSS THE STATE NORTHWEST TO SOUTHEAST. H850 NORTHWEST WINDS ARE
40-50 KNOTS BEHIND THE LOW. HAVE DECIDED TO ISSUE WIND ADVISORY FOR
PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR THIS
AFTERNOON. EXPECTING THE DAYTIME HIGHS OVER NORTHWESTERN NORTH
DAKOTA TO OCCUR THIS MORNING...WITH FALLING TEMPERATURES IN THE
AFTERNOON. AN UPPER LEVEL SHORTWAVE WITH A STRONG VORT CENTER WILL
ACCOMPANY THE CLIPPER...AND EXPECT LIGHT SNOW SHOWERS. ANY SNOW THAT
FALLS WILL LIKELY CAUSE SOME REDUCED VISIBILITIES IN BLOWING
SNOW...SO WILL MENTION THIS AS WELL IN ADVISORY STATEMENT AND ZONE
PRODUCT.

THE COLD ADVECTION THAT BEGINS TODAY WILL CONTINUE THROUGH WEDNESDAY
AS THE SURFACE ARCTIC HIGH CENTER FINALLY SETTLES OVER THE DAKOTAS
WEDNESDAY NIGHT. THURSDAY MORNING SHOULD BE THE COLDEST WITH LOWS
FROM ZERO FAR SOUTHWEST TO NEAR 15 BELOW NEAR DEVILS LAKE AREA. ON
THURSDAY STRONG WARMING OCCURS FROM THE WEST AND EXPECT TEMPERATURES
TO CLIMB BACK INTO THE TEENS TO LOWER 30S ACROSS NORTH DAKOTA.

.LONG TERM...FRIDAY THROUGH MONDAY...
00Z GFS FORECASTS AN UPPER RIDGE OVER THE NORTHERN PLAINS WITH
WESTERLY LOW LEVEL FLOW FOR FRIDAY. THIS SHOULD PUSH TEMPERATURES
INTO THE 40S IN THE SOUTHWEST AND SOUTH CENTRAL. AREAS WITH MORE
SNOW WILL LIKELY STAY IN THE 30S. UPPER LEVEL RIDGE FORECAST TO
FLATTEN ON SATURDAY...BUT DRY WESTERLY FLOW SHOULD KEEP TEMPERATURES
ABOVE NORMAL. PACIFIC HIGH PRESSURE FORECAST TO BUILD IN ON
SUNDAY...TEMPERATURES SHOULD BE A BIT COOLER...BUT NOT COLD AS THIS
IS NOT A COLD CANADIAN HIGH. LOW LEVEL SOUTHERLY WINDS RETURN ON
MONDAY...SO AGAIN...TEMPERATURES EXPECTED TO BE ABOVE NORMAL. ONLY
MINOR CHANGES MADE TO EARLIER TEMPERATURE FORECASTS.

CONTINUED THE DRY FORECAST THROUGH THE LONG TERM. GFS PAINTS SOME
VERY LIGHT SNOW FOR SUNDAY WITH UPPER TROUGH PASSAGE. BUT THIS NOT
SIGNIFICANT ENOUGH TO INCLUDE IN THE FORECAST FOR NOW. MONDAY A BIT
MORE OF A PROBLEM AS GFS FORECASTS SOUTHWEST FLOW AND A CLOSED LOW
MOVING TOWARD THE AREA. HOWEVER...GFS OFTEN IN ERROR WITH SMALL
SCALE CLOSED LOWS SO FAR IN THE FUTURE. SO...WILL LEAVE MONDAY
FORECAST DRY AND WAIT TO SEE WHAT LATER RUNS BRING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM
MST/ THIS AFTERNOON FOR NDZ018>020-033>035-040>047-050.
(PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA)

&&

JV/JF
Hazardous weather outlook, Dec 4, 4:07 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CST MON DEC 4 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
507 AM CST MON DEC 4 2006 /407 AM MST MON DEC 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.